I am trying to loss weight, but some of my medication is weight gaining. Is there anything I can do because I can't stop the medication and would my GP be able to do anything to help me.
My medication is weight gaining but I can'... - Weight Loss NHS
Weight Loss NHS
Combating the weight gain associated with medications. No matter what the cause of the weight gain, the basic formula for weight loss remains. Expend more calories than you consume. Even the smallest amount of exercise, such as simple as a walk to the post box, can have positive effect. Exercise is not just useful for combating weight gain, but has also been proven to have anti-depressant effects. Consider raising your level of physical activity, Exercise is the still the safest, cheapest way to instigate weight loss, no matter what the circumstance.
Yeah I am dieting and exercising i'm just thinking these are making it harder and plus I'm pre menaposle 😕
It is more difficult as we get older unfortunately 😕 And there isn't an easy way. You don't say what medication you are on but it may be worth speaking to a pharmacist as well as your GP.
I gave up 'dieting' as such, but made a life changing decision to amend my eating habits and up my exercise (from virtually zero).
Finding the right eating plan is essential in my view, as I love food, cooking and entertaining. I follow a calorie counted plan, (and know I will have do so for ever,) so it is a generous one with nothing banned.
My weight loss is slow but steady, 13.1kg (2 stone) in 7 months. I have also embarked upon a 'crutches to 5k' exercise plan and this has made me fitter, happier and helped me lose inches.
If I can do it anyone can!
Good luck 😊
I've downloaded the myfittness pal.I'm on mirtazapine and Quetiapine for my bipolar so I well have a chat to my GP.
The Mirtazapine is the worst - they give it to people and animals to improve their appetites, bah. (I was getting up at night to eat, when I was taking it!!)
Yes, talk to the GP, I am sure something else could take the Mirtz's place.
I don't know what your GBP but like elaco168 and Anna61 I am a complete convert to "healthy eating" and regular exercise.
Even if you don't lose weight these two actions have so many physical benefits that they are worth it.
I don't lose weight fast but maintaining weight while losing inches and getting fitter has done wonders for my self esteem.
Good luck. let us know what your GP says
Good luck I am on weight gaining meds and can't not take them, but you can still lose weight as elaco says, you just have to accept it may be slower. I am being a bit extreme some may say, but I have lost nearly all the weight the drugs have helped me gain over the last 14 months. I am in week 6 and 1 stone 3.1lb down. I think being in control of something can help a lot whatever you decide, whatever diet you choose, you are in control.
You also have to ask yourself a very good question, do you want to take control of this part of your life or do you want to carry on letting food and the drugs control your weight.
Discuss the various diets with your doc and come on here, you will always get support
Thank you all. I am healthy eating and jogging/walking nearly once a day,dog walking, clubbercise once a week for a month now .I just think sometimes the meds don't help and need work harder. I'm doing a 5k race soon that's helping to keep me focused . Should I measures myself rather then weighing . I'm 11st6lb at the minute.
I think that taking your body measurements can definitely be helpful (just spotted your last question further down this thread), as it can definitely help with motivation on those occasions when the scales don't budge as we'd like them to.
I'd just like to give you the link to the Welcome Newbie post (which Moreless has put together) as there may be some things in there that will also help and inspire you.
Hope you'll join in with any things you see going on in the forum that you like the sound of. We do a weekly weigh-in group on Mondays, and you'd be very welcome to join us, if you liked the thought of that.
Here's the Welcome Newbie post I mentioned:
Wishing you a great week ahead.
p.s I felt a sense of deja vu as I wrote that, as I seem to remember commenting on your name previously - as it's a lovely Spring like name - and I realise I've probably welcomed you twice - sorry about that.
I think that doctors really need to consider weight gain before prescribing these drugs (Mirtazapine in particular}, I was moved onto it after taking Ambien on and off for 14 years I have chronic insomnia and no natural sleep pattern; before and after the drugs. Quite honestly would kill for Ambien now as it gave me control of my life; could decide when to sleep and not be awake for 3 days at a time. Doctors should less judgemental when weight gain occurs as a side effect, causes more health problems and makes losing weight difficult. Plus test for thyroid function. Mine is underactive and Mirtazapine is not good for people with high cholesterol.